Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 3, 2017, 5:29 PM CDT for Jasper County, Newton County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 5:29 PM CDT (22:29 UTC)
- Expired
- May 3, 2017, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.3
The text
As transmitted.
297
WGUS54 KLCH 032229
FFWLCH
TXC241-351-040430-
/O.NEW.KLCH.FF.W.0030.170503T2229Z-170504T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
529 PM CDT WED MAY 3 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southwestern Newton County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1130 PM CDT Wednesday
* At 524 PM CDT, Doppler radar indicated thunderstorms are not as
widespread as they were earlier this morning, however additional
showers and thunderstorms are expected to develop across the
warned area. Flash flooding is already occurring. Rainfall amounts
so far have been five to seven inches today. Additional rainfall
amounts of one to three inches are possible this evening. This
will cause additional flooding across the area this evening.
* Some locations that will experience flooding include...
Call, Deweyville, Buna, Evadale, Wrights Settlement, Devils Pocket,
Trout Creek, Hartburg, Old Salem and Gist.
LAT...LON 3034 9408 3036 9410 3047 9409 3053 9407
3056 9409 3058 9409 3061 9407 3062 9407
3063 9374 3042 9372 3039 9376 3036 9375
3033 9376 3030 9374 3029 9371 3024 9371
3031 9410 3033 9410
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:14 PM CDT, 15 minutes earlier.
Area forecast discussion, May 3, 5:14 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
514 PM CDT Wed May 3 2017
.UPDATE...
Tornado Watch 190 has expired and Severe Thunderstorm Watch 192
has been issued for most of the area through midnight. The watch
covers all but the easternmost zones.
24
&&
.PREV DISCUSSION... /issued 441 PM CDT Wed May 3 2017/
SYNOPSIS...
Very busy day with severe weather this morning and flooding this
afternoon. A band of 5 to 8 inches of rainfall fell from northeast
Hardin County across southern Jasper and Newton Counties into
Calcasieu and Jeff Davis Parishes in southwest LA. Several reports
of flooding have been received, with significant flooding
affecting portions of Lake Charles requiring issuance of a Flash
Flood Emergency.
Additional storms continue to develop acrs northern portions of
the CWA ahead of a cold front that extends from the TX/LA border
west of SHV southwest toward Austin.
24
DISCUSSION...
The risk of severe weather and flooding continues across the area
this evening until the passage of the cold front. A tornado watch
remains in effect through 5 PM and an additional watch is likely
to be issued for the evening hours. The Flash Flood Watch remains
in effect through Thursday morning as an additional 3 to 5 inches
of rainfall will be possible as the convection north of the area
evolves into a squall line. Left the wind advisory in effect
across the coastal parishes and county as gusty southerly winds
will continue ahead of the front. The southerly flow will allow
water to pile up along the coast, leading to possible minor
coastal flooding this evening.
The potent upper level low and sfc cold front is expected to
move through the area this evening, and eventually east of the
region by 3 to 4 AM. This will bring an end to all the hazards
over the land zones as the drier air moves into the region. High
pres will build in behind the front overnight into Thursday bringing
much cooler and drier weather to the region for the next several
days.
24
MARINE...
MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE
TONIGHT AHEAD OF A COLD FRONT. THE INCREASED ONSHORE FLOW WILL
LEAD TO ELEVATED TIDES OF 1.5 TO 2.0 FEET ABOVE PREDICTED LEVELS
THIS EVENING AND OVERNIGHT. THE FRONT WILL MOVE ACROSS THE
COASTAL WATERS AFTER MIDNIGHT, WITH WINDS SHIFTING TO THE
NORTHWEST AND STRENGTHENING. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH. MODERATE TO STRONG
OFFSHORE FLOW IS EXPECTED THURSDAY THROUGH EARLY FRIDAY AS HIGH
PRESSURE BUILDS OVER THE REGION, WITH WINDS GRADUALLY SHIFTING TO
THE SOUTH BY SUNDAY.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 70 50 76 / 100 10 0 0
LCH 56 73 53 78 / 100 10 0 0
LFT 58 73 53 77 / 100 10 0 0
BPT 55 74 53 79 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Thursday for LAZ073-074.
Wind Advisory until 1 AM CDT Thursday for LAZ044-045-052>055-073-
074.
Wind Advisory until 7 PM CDT this evening for LAZ028-029-031>033-
041>043.
Coastal Flood Advisory until 4 AM CDT Thursday for LAZ052>054.
TX...Flash Flood Watch through Thursday morning for TXZ180-201-215-
216-259>262.
Coastal Flood Advisory until 1 AM CDT Thursday for TXZ215-216.
Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.
Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
432-435.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435.
Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.
&&Hazardous weather outlook, May 3, 5:15 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 515 AM CDT Wed May 3 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rapid changes with deteriorating weather conditions expected today. The Storm Prediction Center has entire area with an Enhanced Risk of severe thunderstorms, with large hail possible and damaging winds the primary severe weather threat. Moderate risk of excessive rainfall today with rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere slight risk of excessive rainfall with rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. Elevated south to southeasterly winds will lead to elevated tides of 1.5 to 2.0 feet above predicted levels this afternoon and evening. This will result in tidal levels between 3.3 - 3.8 feet MLLW later this afternoon and evening along coastal Southern Louisiana and Southeast Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation expected to end once the cold front passes, with cooler than normal temperatures expected though Saturday. A warming trend with no precipitation is expected Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight South to southeasterly winds will continue strengthening today ahead of the next cold front this evening and early Thursday morning. Moderate to strong offshore flow is expected behind the cold front. Small craft advisories are in effect for all marine zones. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong offshore flow will continue behind the cold front on Thursday, subsiding on Friday. Small craft advisories will continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours.
In the hours before
Local storm report, May 3, 3:18 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL PECAN ISLAND 29.65N 92.45W
05/03/2017 E1.75 INCH VERMILION LA PUBLIC
&&Local storm report, May 3, 3:31 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 4 NE EDGERLY 30.28N 93.47W
05/03/2017 CALCASIEU LA MESONET
STREAM GAUGE SHOWS WATER SEVERAL FEET OVER THE ROAD.
&&Local storm report, May 3, 3:37 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG FRANKLIN 29.80N 91.51W
05/03/2017 ST. MARY LA PUBLIC
SOCIAL MEDIA PHOTO SHOWS A SMALL METAL SHED BLOWN ACROSS
VERDUN LANE. TIME ESTIMATED VIA RADAR.
&&
RACKLEYSpecial weather statement, May 3, 4:39 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT WED MAY 3 2017
LAZ030-031-041-032215-
Calcasieu LA-Allen LA-Beauregard LA-
439 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...
NORTHWESTERN CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL 515 PM
CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oretta, or near De Quincy, moving east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kinder, Oberlin, Reeves, Dry Creek, De Quincy, Mittie, Ragley,
Dequincy, Longville, Harmony, Leblanc and Oretta.
A tornado watch remains in effect until 500 PM CDT for southwestern
Louisiana.
LAT...LON 3075 9270 3049 9265 3049 9277 3047 9278
3042 9347 3062 9348
TIME...MOT...LOC 2138Z 260DEG 43KT 3052 9340
06Special weather statement, May 3, 5:16 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 516 PM CDT WED MAY 3 2017 LAZ031>033-042-043-032300- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA- 516 PM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS... SOUTHWESTERN EVANGELINE...NORTHERN ACADIA...WEST CENTRAL ST. LANDRY AND SOUTHEASTERN ALLEN PARISHES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kinder to near Fenton. Movement was east at 60 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Opelousas, Eunice, Church Point, Kinder, Basile, Iota, Elton, Evangeline, Mowata, Maxie, Savoy, Duralde, Egan, Pine Island, Lawtell, Swords, Richard and Hathaway. A severe thunderstorm watch remains in effect until midnight CDT for central and southwestern Louisiana. LAT...LON 3021 9244 3041 9302 3061 9282 3051 9212 TIME...MOT...LOC 2216Z 276DEG 52KT 3049 9278 3041 9290 06
Local storm report, May 3, 5:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HAIL ENE WILDWOOD 30.52N 94.44W
05/03/2017 E1.00 INCH HARDIN TX PUBLIC
SOCIAL MEDIA PICTURE OF APPROXIMATELY QUARTER SIZED HAIL.
0655 AM HAIL WARREN 30.61N 94.41W
05/03/2017 E1.75 INCH TYLER TX PUBLIC
MULTIPLE PICUTRES OF LARGE HAIL POSTED TO NEWS CHANNEL
SOCIAL MEDIA PAGE
0658 AM HAIL WARREN 30.61N 94.41W
05/03/2017 E1.75 INCH TYLER TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL IN WARREN.
0723 AM TSTM WND DMG JOHNSONS BAYOU 29.77N 93.66W
05/03/2017 CAMERON LA LAW ENFORCEMENT
SHERIFFS OFFICE RELAYED REPORT OF FLIPPED RV WITH SMALL
SHED DAMAGED NEARBY
0730 AM HAIL KOUNTZE 30.37N 94.32W
05/03/2017 E1.00 INCH HARDIN TX PUBLIC
PUBLIC RELAYED PHOTOS OF ESTIMATED QUARTER SIZED HAIL
NEAR VILLAGE MILLS IN KOUNTZE. TIME ESTIMATED VIA RADAR.
0737 AM TSTM WND DMG KOUNTZE 30.37N 94.32W
05/03/2017 HARDIN TX LAW ENFORCEMENT
DISPATCH RELAYED REPORT OF DAMAGE TO CARPORT COVERS
BEHIND CITY HALL.
0808 AM HAIL KINDER 30.49N 92.85W
05/03/2017 E1.00 INCH ALLEN LA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL NEAR KINDER.
0810 AM TSTM WND DMG KINDER 30.49N 92.85W
05/03/2017 ALLEN LA PUBLIC
PHOTO OF TREE DOWN IN KINDER. TIME ESTIMATED BY RADAR.
0810 AM HAIL KINDER 30.49N 92.85W
05/03/2017 E1.75 INCH ALLEN LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED GOLF BALL SIZED HAIL IN KINDER
FOR APPROXIMATELY 5-8 MINUTES.
0841 AM HAIL OAKDALE 30.82N 92.66W
05/03/2017 E1.75 INCH ALLEN LA PUBLIC
SOCIAL MEDIA PICTURE OF HAIL APPROXIMATELY NEAR GOLF BALL
SIZE. TIME ESTIMATED BY RADAR.
0844 AM HAIL OAKDALE 30.82N 92.66W
05/03/2017 E1.75 INCH ALLEN LA PUBLIC
PUBLIC RELAYED PHOTO VIA SOCIAL MEDIA OF ESTIMATED
GOLFBALL SIZED HAIL IN OAKDALE. TIME ESTIMATED FROM
RADAR.
0849 AM HAIL PECAN ISLAND 29.65N 92.45W
05/03/2017 E1.75 INCH VERMILION LA PUBLIC
0850 AM TSTM WND DMG PECAN ISLAND 29.65N 92.45W
05/03/2017 VERMILION LA EMERGENCY MNGR
EMERGENCY MANAGEMENT RELAYED REPORT OF PROPERTY DAMAGE...
WINDOWS BROKEN AND SIDING TORN ON AT LEAST ONE STRUCTURE.
POSSIBLE TORNADO DAMAGE. TIME ESTIMATED.
0856 AM HAIL GLENMORA 30.97N 92.58W
05/03/2017 E1.75 INCH RAPIDES LA PUBLIC
PUBLIC POSTED PHOTO OF ESTIMATED GOLFBALL SIZED HAIL NEAR
GLENMORA. TIME EST. VIA RADAR.
0905 AM HAIL LAKE CHARLES 30.21N 93.20W
05/03/2017 E0.50 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTED MARBLE SIZED HAIL IN LAKE CHARLES. TIME
ESTIMATED VIA RADAR.
0905 AM HAIL 2 E FOREST HILL 31.05N 92.49W
05/03/2017 E2.75 INCH RAPIDES LA PUBLIC
MULTIPLE PUBLIC SOCIAL MEDIA POSTS SHOWED HAIL ESTIMATED
AT TENNIS TO BASEBALL SIZED HAIL NEAR FOREST HILL. TIME
ESTIMATED BY RADAR.
0905 AM HAIL FOREST HILL 31.05N 92.52W
05/03/2017 E2.00 INCH RAPIDES LA PUBLIC
PUBLIC RELAYED PHOTOS OF ESTIMATED 2 INCH SIZED HAIL NEAR
FOREST HILL VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
0906 AM HAIL FOREST HILL 31.05N 92.52W
05/03/2017 E2.50 INCH RAPIDES LA PUBLIC
MULTIPLE SOCIAL MEDIA PICTURES OF LARGE HAIL NEAR TENNIS
BALL SIZE. TIME ESTIMATED BY RADAR.
0908 AM HAIL SSE FOREST HILL 31.05N 92.52W
05/03/2017 E2.00 INCH RAPIDES LA COCORAHS
COCORAHS SPOTTER REPORTED 2 INCH HAIL AND BROKEN
WINDSHIELD IN FOREST HILL.
0955 AM MARINE TSTM WIND 38 SSW BURNS POINT 29.11N 91.87W
05/03/2017 M53.00 MPH GMZ455 LA AWOS
REPORT FROM AWOS KSCF IN SOUTH MARSH ISLAND BLOCK 268.
0956 AM HAIL GLENMORA 30.97N 92.58W
05/03/2017 E1.25 INCH RAPIDES LA PUBLIC
1000 AM MARINE TSTM WIND 17 ESE FRESHWATER CITY 29.44N 92.06W
05/03/2017 M38.00 MPH GMZ455 LA C-MAN STATION
1015 AM HAIL 1 S LAFAYETTE 30.20N 92.03W
05/03/2017 E0.25 INCH LAFAYETTE LA AMATEUR RADIO
HAM RADIO REPORTED PEA SIZED HAIL IN SOUTH LAFAYETTE.
1021 AM HAIL LAKE CHARLES 30.21N 93.20W
05/03/2017 E1.00 INCH CALCASIEU LA LAW ENFORCEMENT
LAW ENFORCEMENT REPORT OF QUARTER SIZE HAIL AT SAMS CLUB
OFF OF I-210 IN LAKE CHARLES.
1030 AM HAIL INTRACOASTAL CITY 29.78N 92.16W
05/03/2017 E1.75 INCH VERMILION LA PUBLIC
PUBLIC REPORT OF GOLF BALL SIZED HAIL.
1035 AM HAIL LAKE CHARLES 30.21N 93.20W
05/03/2017 E1.00 INCH CALCASIEU LA PUBLIC
QUARTER SIZED HAIL REPORTED BY PUBLIC AT 19TH ST. IN LAKE
CHARLES
1035 AM FLASH FLOOD SULPHUR 30.23N 93.36W
05/03/2017 CALCASIEU LA PUBLIC
ARENA RD. AT RUTH ST. REPORTED TO BE IMPASSABLE DUE TO
EXCESSIVE RAIN.
1035 AM HAIL 3 E LAKE CHARLES 30.21N 93.15W
05/03/2017 E0.50 INCH CALCASIEU LA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED HALF-INCH SIZED HAIL ALONG WITH
40MPH WINDS.
1050 AM TSTM WND DMG LACASSINE 30.24N 92.92W
05/03/2017 JEFFERSON DAVIS LA PUBLIC
PUBLIC REPORTED TIN ROOF BLOWN OFF CARPORT ALONG HWY 101
VIA SOCIAL MEDIA.
1050 AM TSTM WND DMG LACASSINE 30.24N 92.92W
05/03/2017 JEFFERSON DAVIS LA PUBLIC
PUBLIC REPORTED TIN ROOF TORN OFF OF CARPORT ALONG HWY
101 IN LACASSINE VIA SOCIAL MEDIA.
1100 AM TSTM WND DMG LYONS POINT 30.09N 92.38W
05/03/2017 ACADIA LA TRAINED SPOTTER
ROOFS PARTIALLY BLOWN OFF OF HOUSES.
1105 AM HAIL 2 NW FRANKLIN 29.82N 91.54W
05/03/2017 E1.75 INCH ST. MARY LA TRAINED SPOTTER
SPOTTER REPORT OF GOLF BALL SIZED HAIL WHICH BUSTED
WINDSHEILD OF TRUCK.
1109 AM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/03/2017 LAFAYETTE LA PUBLIC
REPORT OF A COUPLE OF CARS STALLED ON JOHNSON ST. WITH
WATER ABOUT A FOOT DEEP.
1130 AM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/03/2017 LAFAYETTE LA DEPT OF HIGHWAYS
LAFAYETTE TRAFFIC CAMERA SHOWED HIGH WATER OVER
AMBASSADOR AT ROBLEY.
1130 AM FLASH FLOOD BUNA 30.44N 93.96W
05/03/2017 JASPER TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED HWY 62 WAS IMPASSABLE DUE
TO WATER OVER THE ROAD.
1130 AM FLASH FLOOD BUNA 30.44N 93.96W
05/03/2017 JASPER TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED HIGH WATER AND DEBRIS ON
COUNTY RD 839 AT 96.
1130 AM FLASH FLOOD BUNA 30.44N 93.96W
05/03/2017 JASPER TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FLOODING ON NORTH AND
SOUTHBOUND US 96. HIGHWAY IMPASSABLE.
1130 AM FLASH FLOOD BUNA 30.44N 93.96W
05/03/2017 JASPER TX PUBLIC
BUNA ELEMENTARY REPORTED 6.37 INCHES OF RAINFALL.
1205 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
05/03/2017 CALCASIEU LA PUBLIC
PUBLIC REPORTED STALLED CARS AND WATER TO TOP OF TRUCK
TIRES ON KIRKMAN VIA SOCIAL MEDIA.
1210 PM HAIL SW MAURICE 30.11N 92.12W
05/03/2017 E0.88 INCH VERMILION LA PUBLIC
PUBLIC REPORTED DIME TO NICKEL SIZE HAIL SW OF MAURICE.
1216 PM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/03/2017 LAFAYETTE LA BROADCAST MEDIA
BROADCAST MEDIA VIDEO VIA SOCIAL MEDIA SHOWED WATER UP TO
HEADLIGHTS ON CARS AT THE CORNER OF DULLES AND
AMBASSADOR.
1220 PM HAIL FRANKLIN 29.80N 91.51W
05/03/2017 E1.75 INCH ST. MARY LA PUBLIC
1224 PM HAIL 1 SE FRANKLIN 29.79N 91.50W
05/03/2017 E1.75 INCH ST. MARY LA TRAINED SPOTTER
1230 PM MARINE TSTM WIND CYPREMORT POINT 29.73N 91.84W
05/03/2017 M47.00 MPH ST. MARY LA C-MAN STATION
1230 PM MARINE TSTM WIND CYPREMORT POINT 29.73N 91.84W
05/03/2017 M47.00 MPH ST. MARY LA C-MAN STATION
1247 PM FLASH FLOOD SULPHUR 30.23N 93.36W
05/03/2017 CALCASIEU LA PUBLIC
NUMEROUS STREETS FLOODED.
1253 PM TSTM WND DMG FRANKLIN 29.80N 91.51W
05/03/2017 ST. MARY LA PUBLIC
SOCIAL MEDIA PHOTO SHOWS A SMALL METAL SHED BLOWN ACROSS
VERDUN LANE. TIME ESTIMATED VIA RADAR.
0102 PM FLASH FLOOD BUNA 30.44N 93.96W
05/03/2017 JASPER TX BROADCAST MEDIA
PICTURES OF GAS STATION FLOODED IN BUNA.
0115 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
05/03/2017 CALCASIEU LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 50+ CARS STALLED IN HIGH WATER
ACROSS LAKE CHARLES.
0118 PM MARINE TSTM WIND 14 SE BURNS POINT 29.45N 91.34W
05/03/2017 M39.00 MPH ST. MARY LA C-MAN STATION
WIND GUST TO 42 MPH AT 124 PM.
0125 PM HAIL PATTERSON 29.69N 91.31W
05/03/2017 M0.50 INCH ST. MARY LA LAW ENFORCEMENT
PATTERSON POLICE DEPARTMENT REPORTS DIME SIZED HAIL.
0152 PM FLASH FLOOD 2 E SULPHUR 30.23N 93.32W
05/03/2017 CALCASIEU LA PUBLIC
PICUTRES OF NUMEROUS HOMES FLOODED IN EAST SULPHUR.
0211 PM FLASH FLOOD NEW IBERIA 30.01N 91.82W
05/03/2017 IBERIA LA EMERGENCY MNGR
IBERIA SO IS REPORTING NUMEROUS ROADS FLOODED.
0314 PM FLASH FLOOD LYDIA 29.92N 91.78W
05/03/2017 IBERIA LA DEPT OF HIGHWAYS
LA 83 FLOODED AND CLOSED.
0329 PM FLASH FLOOD 4 NE EDGERLY 30.28N 93.47W
05/03/2017 CALCASIEU LA MESONET
STREAM GAUGE SHOWS WATER SEVERAL FEET OVER THE ROAD.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:10 AM CDT | Coastal Flood Advisory | LCH | 20 hr | |
| May 3, 4:10 AM CDT | Wind Advisory | LCH | 17 hr | |
| May 3, 6:20 AM CDT | Special Weather Statement | LCH | Hardin, Tyler | 55 min |
| May 3, 6:26 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 64 min |
| May 3, 7:14 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 46 min |
| May 3, 7:29 AM CDT | Tornado Warning | LCH | Hardin | 31 min |
| May 3, 7:44 AM CDT | Tornado Warning | LCH | Hardin, Jasper | 46 min |
| May 3, 8:30 AM CDT | Tornado Warning | LCH | Jasper, Newton | 45 min |
| May 3, 8:33 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| May 3, 9:07 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 2 hr |
| May 3, 11:26 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| May 3, 2:11 PM CDT | River Flood Warning | LCH | Newton, Orange | 7 days |
| May 3, 2:31 PM CDT | Special Weather Statement | LCH | Tyler | 44 min |
| May 3, 4:08 PM CDT | Flash Flood Warning | LCH | Newton | 6 hr |
| May 3, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 54 min |
| May 3, 6:26 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.